Soliton propagation in a multimode optical fiber in the presence of an intensity-dependent refractive index is investigated by means of a set of nonlinear coupled equations derived in the frame of coupled-mode theory. In particular, the conditions on modal amplitudes and modal dispersion necessary for soliton existence are derived.
© 1981 Optical Society of America
Original Manuscript: November 25, 1980
Revised Manuscript: March 19, 1981
Published: July 1, 1981
Bruno Crosignani and Paolo Di Porto, "Soliton propagation in multimode optical fibers," Opt. Lett. 6, 329-330 (1981)